Alert archive / Alabama / Tornado Warnings in 1999
Tornado Warning 26, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Mar 13, 1999, 8:42 PM CST for Crenshaw County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 1999, 8:42 PM CST (02:42 UTC)
- Expired
- Mar 13, 1999, 9:45 PM CST
- In force
- 63 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 86 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 692 m²/s²
- 0-3 km storm-relative helicity
- 821 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 140242 RRA TORMOB ALC041-140345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MOBILE AL 842 PM CST SAT MAR 13 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * TORNADO WARNING FOR... CRENSHAW COUNTY IN SOUTHERN ALABAMA * UNTIL 945 PM CST * AT 838 PM CST... AS INDICATED BY DOPPLER RADAR AND SPOTTER REPORTS A TORNADO WAS LOCATED NEAR GANTT MOVING EAST AT 45 MPH. THE PATH OF THIS TORNADO WILL BE NEAR DOZIER AND BRANTLY. IF YOU ARE IN THE PATH OF A TORNADO...SEEK SAFETY IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR BODY. STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 13, 3:10 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Mar 13, 3:10 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 310 PM CST SAT MAR 13 1999 SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA. THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN. ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM. OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM. MOB 46/54/36/59 7220 PNS 49/53/39/58 7220 DTS 48/54/38/59 7520 GZH 44/55/34/57 7220 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:45 PM CST | Tornado Warning | MOB | Mobile | 60 min |
| Mar 13, 6:58 PM CST | Flash Flood Warning | MOB | Mobile, Washington | 3 hr |
| Mar 13, 7:19 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 71 min |
| Mar 13, 7:39 PM CST | Tornado Warning | MOB | Escambia | 66 min |
| Mar 13, 7:46 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 74 min |
| Mar 13, 8:03 PM CST | Flash Flood Warning | MOB | Escambia | 2 hr |
| Mar 13, 8:06 PM CST | Tornado Warning | MOB | Conecuh, Covington | 69 min |
| Mar 13, 8:51 PM CST | Tornado Warning | MOB | Escambia | 54 min |
| Mar 13, 9:04 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 56 min |
| Mar 13, 9:11 PM CST | Tornado Warning | MOB | Baldwin | 49 min |
| Mar 13, 9:26 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 64 min |
| Mar 13, 9:42 PM CST | Severe Thunderstorm Warning | MOB | Crenshaw | 78 min |
| Mar 13, 11:36 PM CST | Severe Thunderstorm Warning | MOB | Covington | 39 min |
Nearby
Tornado Warnings in Alabama, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.